Computing Publications

Publications Home » A generalized method of moments f...

A generalized method of moments for closed queueing networks

Giuliano Casale

Journal Article
Performance Evaluation
Volume 68
Issue 2
February, 2011
DOI 10.1016/j.peva.2010.08.026

We introduce a new solution technique for closed product-form queueing networks that generalizes the Method of Moments (MoM), a recently proposed exact algorithm that is several orders of magnitude faster and memory efficient than the established Mean Value Analysis (MVA) algorithm. Compared to MVA, MoM recursively computes higher-order moments of queue lengths instead of mean values, an approach that remarkably reduces the computational costs of exact solutions, especially on models with large numbers of jobs.

In this paper, we show that the MoM recursion can be generalized to include multiple recursive branches that evaluate models with different numbers of queues, a solution approach inspired by the Convolution algorithm. Combining the approaches of MoM and Convolution simplifies the evaluation of normalizing constants and leads to large computational savings with respect to the recursive structure originally proposed for MoM.

Queueing theory
Stochastic Modelling
BibTEX file for the publication built & maintained by Ashok Argent-Katwala.